MAUDE Adverse Event Report: ARTHREX, INC. APOLLO RF® I90, ASPIRATING ABLATOR 90°; ELECTROSURG CUT/COAG DEVICE

ARTHREX, INC. APOLLO RF® I90, ASPIRATING ABLATOR 90°; ELECTROSURG CUT/COAG DEVICE
Model Number APOLLO RF® I90, ASPIRATING ABLATOR 90°
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 06/25/2025, a sales representative reported via (b)(4) that an ar-9831 aspirating ablator probe started overheating and randomly and sporadically changing the ablation intensity.The case was finished successfully.This occurred during a rotator cuff repair with no patient harm.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint device was not received for evaluation.Based on the information provided, which may include the returned device (if available), photographs, videos, event descriptions, and additional field data, arthrex was able to determine the most likely cause of the reported issue.The failure appears to be the result of user error, specifically inadequate continuous irrigation flow during the procedure.The documented event details support this conclusion, which aligns with the precautions outlined in the apollorf® probe instructions for use.A continuous flow of irrigation fluid is necessary during use of the apollo probes.Fluid flow assists in removing tissue debris and reducing the intra-joint temperature between activations.Rf probes utilized in stagnant fluid can result in heated irrigant in the joint, which can result in tissue damage inside the joint, skin burns near portals or result in damage to the probe.The complaint allegation could not be confirmed, as the device was not received for evaluation, and no evidence of the reported failure was provided.

Brand Name
APOLLO RF® I90, ASPIRATING ABLATOR 90°
Common Device Name
ELECTROSURG CUT/COAG DEVICE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22542423
Report Number1220246-2025-02964
Device Sequence Number15207190
Product Code GEI
UDI-Device Identifier00888867428492
UDI-Public(01)00888867428492(11)250402(17)270331(10)15414369
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K161581
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPOLLO RF® I90, ASPIRATING ABLATOR 90°
Device Catalogue NumberAR-9831
Device Lot Number15414369
Was Device Available for Evaluation? No
Distributor Facility Aware Date06/25/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2025
Supplement Date Received by Manufacturer10/16/2025
Initial Report FDA Received Date07/18/2025
Supplement Report FDA Received Date10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown